Thunderstorm Wind, Jasper
- When
- July 28, 4:57 PM CST
- Where
- Jasper County, 2 mi W of Jasper
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.333, -94.350
A few trees were downed from thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A few trees were downed from thunderstorm wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 28, 2:16 PM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 316 PM CDT MON JUL 28 2003 .DISCUSSION... TRANSFORMATION OF EAST COAST TROF UNDERWAY. FIRST WEAK BOUNDARY HAS ADVANCED TO JUST SOUTH OF I-44 AND IS EXPECTED TO MAKE ITS WAY INTO AR BEFORE STALLING. WHILE NOT A SIGNIFICANT RAIN MAKER...SCT HIGH-BASED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE CWA THIS AFTERNOON/TONIGHT. SECOND SHORT WAVE TO LEAD TO DEVELOPMENT OF ANOTHER WEAK BOUNDARY LATER IN THE WEEK ...THOUGH 12Z MODELS INDICATE THAT THIS BOUNDARY TO HAVE EVEN GREATER DIFFICULTY WITH SOUTHERWARD ADVANCE...MOST LIKELY INTO MISSOURI ON FRIDAY. ETA/GFS IN DECENT AGREEMENT...THOUGH HAVE DOWNPLAYED SPURIOUS CONVECTION THROUGHOUT MUCH OF THE LATER HALF OF THE FORECAST STARTING WITH WHAT APPEARS TO BE CONVECTIVE FEEDBACK BULLSEYE OF PRECIPITATION OVER NE OK INTO NRN AR WED. STILL...NORTHWEST FLOW TO LIKELY YIELD A COUPLE MINOR PRECIPITATION EVENTS HOWEVER BELIEVE INDIVIDUAL PERIOD POPS TOO LIMITED TO MENTION AT THIS TIME. HAVE TRENDED TEMPERATURES DOWNWARD SLIGHTLY DURING THE MIDDLE OF THE WEEK. && .AVIATION... A WEAK SURFACE FRONT WILL SETTLE SOUTH THROUGH THE REGION THIS AFTERNOON AND THIS EVENING...CAUSING A GRADUAL WIND SHIFT FROM SW TO LGT/VRB TO NE THRU THE NEXT 12 HOURS AT KJLN AND KSGF. ISOLD TO SCT SHRA FROM KMKC TO KSTL WILL BUILD SOUTH WITH FRONTAL MOVEMENT...AND SHOULD GRADUALLY INTENSIFY THROUGH LATE AFTERNOON/EARLY EVENING AS THEY BUILD INTO A MUCH MORE UNSTABLE AIRMASS IN PLACE OVER SRN MO/SE KS. GREATEST CHANCE FOR TSRA WILL BE ALONG AND SOUTH OF A KJLN-KSGF-KVIH LINE AFTER 00Z. BKN-OVC CLOUD DECKS NOTED AT 13KFT AND 25KFT THIS AFTN WILL ONLY LOWER TO 7-8KFT IN VICINITY OF SCT HIGH-BASED THUNDERSTORMS. BKN CIGS WILL LOWER TO MVFR (GENERALLY 2-3KFT) WITH PASSAGE OF THE FRONT LATER TONIGHT AND THE EFFECTS OF NORTHEASTERLY FLOW AGAINST THE OZARK TERRAIN. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. RUNNELS/BOOKBINDER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAT INDICES OF 100 TO 105 DEGREES SCATTERED THUNDERSTORMS PRODUCING LOCALLY ONE INCH RAINFALL AMOUNTS...PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 50 MPH. AREAS AFFECTED AND TIMING: HEAT INDICES OF 100 TO 105 DEGREES FOR AREAS SOUTH OF A LINE FROM PITTSBURG KANSAS TO SPRINGFIELD AND EMINENCE MISSOURI THROUGH 6 PM. SCATTERED THUNDERSTORMS FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ACROSS THE ENTIRE REGION...BUT ESPECIALLY SOUTH OF INTERSTATE 44 BETWEEN 8 PM AND 6 AM. DISCUSSION: A SURFACE COLD FRONT WAS SLOWLY PUSHING SOUTH THROUGH THE OZARKS REGION THIS AFTERNOON. CONSIDERABLE HIGH LEVEL CLOUD COVER HAD KEPT TEMPERATURES WELL BELOW YESTERDAYS READINGS...HOWEVER 90 DEGREE OBSERVATIONS WERE ALREADY NOTED ACROSS FAR SOUTHERN MISSOURI AND SOUTHEAST KANSAS EARLY THIS AFTERNOON. MOISTURE WILL CONTINUE TO POOL AHEAD OF THE SURFACE FRONT...RESULTING IN HEAT INDICES OF 100 TO 105 DEGREES THIS AFTERNOON. THE HIGHEST READINGS WILL BE OVER FAR SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE THIS AFTERNOON...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND WESTERN MISSOURI BY MID TO LATE AFTERNOON...AND THEN GRADUALLY MOVE SOUTHWARD ACROSS THE REGION OVERNIGHT. WEAK WIND FIELDS AND LACK OF A STRONG FOCUS WILL KEEP STORMS BELOW SEVERE LIMITS...HOWEVER THE BEST CHANCE FOR HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE MAINLY ACROSS SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS WHERE THE AIRMASS IS MOST UNSTABLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FRONT WILL STALL SOUTH OF THE OZARKS REGION TOMORROW AND BECOME STATIONARY OVER NORTHERN ARKANSAS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE ENTIRE OUTLOOK PERIOD...ESPECIALLY DURING THE AFTERNOON AND OVERNIGHT HOURS...HOWEVER SEVERE WEATHER IS NOT EXPECTED. SLOW STORM MOVEMENT COULD LEAD TO A THREAT OF HEAVY RAINFALL IF ORGANIZED THUNDERSTORM DEVELOPMENT DOES OCCUR. .SPOTTER INFORMATION STATEMENT... THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...AND THEREFORE SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM FAIR GROVE MO .75 INCH HAIL
07/28/03 GREENE REPORTED BY MEDIA.
0455 PM 2 NE WALNUT GROVE MO .75 INCH HAIL
07/28/03 GREENE REPORTED BY VOLUNTEER
WEATHER OBSERVER.
0506 PM CAPALDO KS 1 INCH HAIL
07/28/03 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0516 PM FRONTENAC KS 1 INCH HAIL
07/28/03 CRAWFORD REPORTED BY TRAINED STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM FAIR GROVE MO .75 INCH HAIL
07/28/03 GREENE REPORTED BY MEDIA.
0455 PM 2 NE WALNUT GROVE MO .75 INCH HAIL
07/28/03 GREENE REPORTED BY VOLUNTEER
WEATHER OBSERVER.
0506 PM CAPALDO KS 1 INCH HAIL
07/28/03 CRAWFORD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0515 PM MARSHFIELD MO .75 INCH HAIL
07/28/03 WEBSTER REPORTED BY VOLUNTEER
WEATHER OBSERVER.
0516 PM FRONTENAC KS 1 INCH HAIL
07/28/03 CRAWFORD REPORTED BY TRAINED STORM
SPOTTER.
0529 PM 5 W GOLDEN CITY MO 60 MPH TSTM GUST
07/28/03 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0529 PM 5 W GOLDEN CITY MO .88 INCH HAIL
07/28/03 BARTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0530 PM EBENEZER MO WIND DAMAGE
07/28/03 GREENE HIGH WINDS BLEW A TREE
ONTO A HOUSE NEAR THE
INTERSECTION OF FARM RD
145 AND 57. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 85 km away, was scanning. The volume nearest the first event began at 22:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376207.